New here...Looking for Topamax stories......

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sticky
New Member


Date Joined Apr 2007
Total Posts : 2
   Posted 4/4/2007 9:29 AM (GMT -6)   
Hi...I have recently been put on Topamax....today is day 7......I am interested in others stories from those early days and weeks of being on it. Side effects...what faded or leveled off after some build up in the system, etc. I have been searching the net and have seen lots of good and bad...really all over the scale stories and opinions, which is what I expected of course.
 
I AM having headaches(probly 4-5 on the pain scale), but the timing is off as hormonal  TOM is just finishing up its miserable spell (time of the month....yep...my old pal TOM) is one of many commonalities with triggers for me, so I expect some relief there soon enough. I am noticing some of that dopiness I have read about ("dopamax" is a term I have read alot of!), but nothing I can't handle.
 
My tounge feels like its made of cotton balls for the most part so drinking lots of water, and I think the temp contol within me is a little busted ( a few weird sweat spells...like a hot flash maybe??? in the middle of the night only so I am wondering if its cuz I am not continually drinking water at that point in the day??? I am not old enough for real hot flashes!!).
 
But the biggest thing is food related. Anything carbonated is gross...and I normally love my bubbles!!! and I just don't feel the need to eat...at all. Its weird. I love food...and could stand to lose 30 or 40 pounds...no more than that....but I have lost 6 pounds in the last week...but I eat nothing.....and I mean NOTHING. I don't even think about food. I do home childcare, so am in my kitchen alot all day and it really just doesn't occur to me to eat something...very strange!!!
 
I go back to the neurologist in a few weeks to see where I am at with it......but wanted opionions and stories from those who have tried it.....
 
thanks in advance!

holmesla
Regular Member


Date Joined Jan 2007
Total Posts : 196
   Posted 4/4/2007 11:03 AM (GMT -6)   

For rme the biggest thing was I was so tired all the time, no matter how much sleep I got. I got put on Cymbalta (anti depressant) for that and it helped. I also had the tingly feeling in my toes and one time in my face. Every now and then I still get it in my toes (after being on it for 2 months) but I do get it everyday on my nose. It is the weirdest feeling.

Between the Topamax and Cymbalta I did lose 10 pounds in about 3 weeks, which is good. I am usually hungry in the morning, but once I eat breakfast I am not hungry the rest of the day. I do make sure and eat here and there, but don't go over board.

Despite being on it for two months, I still do have memory problems and concentration problems, but not as bad as I did in the beginning. I remember before when I had to go to the doctor's office, I really had to sit there and think about how to get there. It was sad, really.


Sticky
New Member


Date Joined Apr 2007
Total Posts : 2
   Posted 4/4/2007 11:46 AM (GMT -6)   

I have been previously on Depakote...that worked for me very well for almost 2 years, but made me gain weight of course. That quit working so we started making changes until my "cocktail" for the past few months has been Prozac in the morning (10 mg) and Trazadone at night. This was all monitored by my regular Doc. Then she decided it was more than she could handle and sent me back to a neurologist (was easier to see reg doc than the Neuro with my schedule).

I have always (since I was a teen) has insomnia issues, so I was also give the option of Ambien to take if I feel its needed. One that Abien is in me....DANG! Out go the lights! don't ask me any questions, cuz I will not remember them or the answers!

 

With all these drugs I have been very worried about memory and cognitive effects. I work full time and go to college PT.....my life is busy and stressful as most of us are. But so far, its all manageable for me...I just hope it stays that way.


CRANKY 1
Veteran Member


Date Joined Aug 2005
Total Posts : 616
   Posted 4/5/2007 8:12 PM (GMT -6)   

Topamax has been a very frequent topic on this message board.  The quickest thing to do is to go back through previous posts to see the opinions of other members.  There are tons of posts, so you should have no problem finding the information you are looking for.

Good luck and let us know how you are doing.

Leigh Ann cool

PS - I personally think TOPAMAX is POISON!!!!


"The weather is here, I wish you were beautiful."
                                             - Jimmy Buffett


Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 4/6/2007 3:16 AM (GMT -6)   
Hi Guys,

Topamax like many other drugs has some unwanted side effects that do not suit a lot of people. There are some people however, that do get along with Topamax!!!

Personally I am not keen but it is the first drug that has helped my heads in 20 years for any length of time!!!! But I have kept the dose as low as I can because of the side effects!!! That does not mean to say that I will continue to stay on this drug that is yet to be decided when I next see my consultant!

I am truly sorry Leigh Ann for the nasty experience you have had with this drug, and quite understand that you would not want to touch it again!

I think the dosage of this drug has to be considered (I am not advocating it or discouraging here merely offering a balanced view!). By way of example I will give my personal situation - my consultant wanted me to titrate up to 100mg per day but the side effects were too severe and I have only succeeded to 75mg and over a longer period than was suggested!

I am loathe to go up any further, although my heads would improve further, because of the side effects!!!! I think we have to be sensible about how it affects us individually! We are all different and each of us will react differently to it!

Most important is that any problems are discussed with your Doctor as they happen and not later when it is too late! Hope this helps.

take care

Ann
Co-Moderator of the Migraine/Headache Forum

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, August 20, 2017 1:22 PM (GMT -6)
There are a total of 2,857,775 posts in 313,550 threads.
View Active Threads


Who's Online
This forum has 155157 registered members. Please welcome our newest member, NinjaQueen.
411 Guest(s), 14 Registered Member(s) are currently online.  Details
Jasperilla, tomhw, Purrrsiankitty, Agent Bex, summer16, Scaredy Cat, mpost, Faustmann, MarjieKay, ASAdvocate, ChickenArise, Ziggs, Tim Tam, Jack & Diane


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer